It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

  • Strattera "issues"....

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-15-2008, 12:09 PM   #1
    maresg90
    Newbie
    (female)
     
    maresg90's Avatar
     
    Join Date: Sep 2008
    Location: Springfield, IL USA
    Posts: 1
    maresg90 HB User
    Strattera "issues"....

    I was recently diagnosed with Adult ADD--which was a HUGE relief for me, and once home I read up on it and all I could think was SPOT ON!

    I was prescribed Strattera 40mg x 3 days then 80 mg there after. Today marks the end of week #2. From day one I was left feeling "jittery"--cold "sweats"--very dry mouth--racing heart beat--I find myself clenching my jaw (??), I haven't been able to sleep more than 1 hour at a time (which I have always had "sleep issues" this is just a bit more extreme)--which of course leaves me SO TIRED all day.

    I haven't noticed much of a difference in my ability to focus or lack there of--I think because I am sooo tired!! I usually take two daily walks (1 mile each) during my breaks from work and I can't even take those--it seems like any type of exercise or excitement aggravates the racing heart beat and cold sweats 3 fold!!!!

    I phoned my doc ofc last week to discuss these -- I spoke to her nurse who returned my call after talking with doc and basically said the side effects will "hopefully" wear off and to give it the full 30 days then I can sit down with doc and discuss whether the "side effects" are tolerable. In a nutshell I felt like they were telling me this was the ONLY medicine available and if I didn't like the side effects then I'm up ---- creek!?

    Has anyone else taking Strattera experianced those side effects?? Did they go away in time?? I REALLY do not want to keep taking it at this rate but I don't want to give up either if there is a light at the end of the tunnel.

    Thanks!

     
    Sponsors Lightbulb
       
    Old 09-15-2008, 01:11 PM   #2
    YCMFord
    Junior Member
    (male)
     
    YCMFord's Avatar
     
    Join Date: Sep 2008
    Location: New Jersey
    Posts: 15
    YCMFord HB User
    Re: Strattera "issues"....

    When I was diagnosed, my primary started me on 40mg then 80mg for Strattera... I had the same exact issues. He took me off it immediatly, and started me on 5mg Ritalin. After some more trial & error, I'm on 20mg Ritalin now.

    With the Strattera, it would have been nice if it would have worked. Strattera is in a family of non-narcotics that a doc can give you 3 re-fills at a time, which is nice. However, if Strattera doesn't work, normally nothing in that family of RX's works, and you have to go to the narcotic side of things (like a Wilbutrin or a Ritalin). No need to fear them, because one of them works for me. Its just a pain because everytime I need a re-fill, I have to go to my primary to pick up a script. I think thats what your doc is getting at... if this doesn't work (which it sounds like it doesn't), then theres hoops that have to be jumped through.

    That reminds me... I have to get a re-fill...

     
    Old 09-21-2008, 02:33 PM   #3
    Shilly
    Junior Member
    (male)
     
    Shilly's Avatar
     
    Join Date: May 2008
    Location: Texas
    Posts: 15
    Shilly HB User
    Re: Strattera "issues"....

    I had the same side-effects, but after a week they were gone. Strattera may work for some people, but after taking 40mg for a month and 80mg for a month it did not help me. I was hoping it would since it's the only non-stimulant available. I hope you find a med that will help you. O-yea, remember that every med is different just like every person is different, so don't let anybody discourage you from taking a certain kind just because it didn't help them......Good luck.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    power chair "issues" esto bear Multiple Sclerosis 9 10-12-2007 05:42 PM
    Friend "issues" Piranna65 Relationship Health 2 03-02-2005 06:03 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:58 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!